Home | About IJMPO | Editorial board | Search | Ahead of print | Current Issue | Archives | Instructions | Subscribe | Advertise | Contact us |  Login 
Indian Journal of Medical and Paediatric Oncology
Search Article 
  
Advanced search 
 
ORIGINAL ARTICLE
Year : 2018  |  Volume : 39  |  Issue : 4  |  Page : 436-442

Assessment of potential drug–drug interactions in an oncology unit of a tertiary care teaching hospital


1 Department of Pharmacy Practice, NGSM Institute of Pharmaceutical Sciences, Deralakatte, Mangaluru, Karnataka, India
2 Department of Radiology and Oncology, K.S. Hegde Medical Academy, Justice K.S. Hegde Charitable Hospital, Nitte University, Paneer, Deralakatte, Mangaluru, Karnataka, India

Correspondence Address:
Dr. Uday Venkat Mateti
Department of Pharmacy Practice, NGSM Institute of Pharmaceutical Sciences, Nitte University, Paneer, Deralakatte, Mangaluru - 575 018, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijmpo.ijmpo_93_17

Rights and Permissions

Context: Drug interactions are more common in cancer patients because they consume several medicines such as hormonal substances, anticancer drugs, and adjuvant drugs to treat comorbidities. Objectives: To assess the pattern of potential drug–drug interactions (pDDIs) in an oncology unit of a tertiary care teaching hospital. Materials and Methods: A prospective observational study was carried out for 8 months (August 2016 to March 2017). Data on drugs were collected by reviewing the patients' medical records. The drug interactions fact software version such as Micromedex electronic database system, drugs.com interaction checker, and Medscape multidrug interaction checker tool were used to identify and analyze the pattern of pDDIs. Results: A total of 180 patients were enrolled during the study period. Among them, 152 study patients had 84.44% of pDDIs. Male predominance (64.4%) was noted over female (35.6%). According to the severity of classification of pDDIs, majority of them were moderate (63.1%) followed by major (26.1%) and minor (10.1%) interactions. The interactions that potentially cause QT interval prolongation and irregular heartbeat were the common outcomes of pDDIs. Conclusions: The incidence of pDDIs among cancer patients was 84.44%. The most common interacting drug pair in the study population was found to be dexamethasone + aprepitant [41 (26.9%)] followed by cisplatin + dexamethasone [32 (21.05%)] and other interacting pairs. To avoid harmful effects, screening of pDDIs should take place before administering the therapy.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed158    
    Printed0    
    Emailed0    
    PDF Downloaded54    
    Comments [Add]    

Recommend this journal